Log in
Anxiety Support
38,000 members40,979 posts

i have just started taking citalopram and scared about the side effects of feeling dizzy, shaky and heart racing will this feeling go away

i am frightened of feeling like this because i feel like i am going out my mind and no one understands

18 Replies
oldestnewest

The side effects can be scary & make you feel worse for a while, but they do pass after a several weeks to a couple of months & over the next few months you should notice a change in your mood for the better. I've been on a similar med's since August & experienced some nasty side effects, but the best thing I did was talk to my GP when the effects got really bad...Have you been told about some sort of therapy which works well with the meds?

1 like
Reply

no i have only taken one tablet and the side effect was really bad while i am replying i feel shakey and sweaty and my heart is racing

1 like
Reply

That's a normal side effect, I know there not nice & can be very scary, I experienced similar things when I started taking the med's, but you are doing really well asking for help & taking that first step up the ladder to overcoming your depression...& remember your not alone, there's lot's of people who have been through similar experiences, but like I said, talk to your GP & he might be able to counter the side effects...

Reply

i have just seen the doctor and she has put me on 10mg instead of the 20mg i was perscribed how long do you think will take to kick in

Reply

if i stick with citalopram will the side effects subside over the first 4 weeks or not

Reply

It depends, but you will start to feel better after a few weeks, they are scary & the lower dosage will mean the side effects want be as bad, but they will still be here...

Remember your doing really well, & you will start to notice a good change

Reply

I took my first tablet last night and I am now in bed shaking from head to toe!!!! Really not liking this at all

Reply

Hi I had the exact same thing after taking just 1 tablet. I no how u feel its very scary and no one understands how u feel. I tried to explain how I was feeling to people and they just told me I was being over the top and the side effects wouldn't work that quick. I contacted a pharmacy and asked them they said it was normal for the side effects to work that quickly and they should go away within a few days to a couple of months. My side effects went within a couple of days and I started feeling much better. I have been tking them now for 5 weeks and think I am slowly beginning to feel the effect of the tablet. Keep up with them and work thru the side effects I no they r horrible but keep going. If they get any worse then I would contact ur doctor and speak to them about it. I wish u all the luck with them. iTunes wanna talk anytime just give me a shout xx

Reply

hi there, i had the same two months ago when i started taking sertraline for anxiety, the minute i took it i had heart racing, sweating, shaking but have all settled now. i think it was my anxiety over the side effects that made it seem so extreme. i hope you give them a chance, it does get better xxxxxx love and feel safe xxxxxxx cookie

Reply

does everyone get side effects with citalopram

Reply

Hi love i started taking them 3 mnths ago and was so worried made myself ill with worry but i have started taking them and ok with anxiety it does make us worse i was scared to take even a paracetomol with them and was getting headaches with worrying that much and they didnt start working for 3 weeks and sometimes felt worse before better but doctor said they dont work over night give them time what mg you on xxxx

Reply

was on 20mg but doctor today reduced it to 10mg did the side effects reduce over the first 3 weeks

Reply

I felt better mentally within a few days of starting them. 10mg. But I had nausea and headaches and dizziness and overheating, so I have stopped. But I have been told that the side effects would have gone if I'd carried on. x

Reply

the anxiety is bad but not to bad its the racing heart that i can,t stand my legs feel like jelly i want to go out but frightened i,ll get panicky

Reply

Hi. how you doing? I had horrid side effects but they do go away. Hope you feel better x

Reply

how soon could the side effects wear off as people are relying on me and i need to do things

Reply

I know this was 4 years ago but did you keep taking it and did the side effects go away? I took my first pill 40mg today and keep getting hot flashes and am shaky

Reply

I meant 10 not 40

Reply

You may also like...